MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T4-I3 R

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T4-I3 R
Catalog Number 02.12.T4I3R
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information received on (b)(6) 2018 by sales representative the second stage revision has not happened yet.The patient refuses to release his results about whether it is infection or not.The surgeon indicated that the second step revision may be in roughly 6 months.Clinical evaluation performed by medical affairs director on (b)(6) 2018 few months after primary cemented tka the patient was revised for pain.Alignment of the components looked suboptimal at static xrays in uncertain patient posture, but during revision surgery infection was suspected and a two-stage revision undertaken.From the information available, there is no indication of a faulty device and the most likely cause for the adverse event seems to be infection.Investigation performed by patient match department on (b)(6) 2018 our analysis of the my knee process of this case found no deviations from the standard procedures.Each step has been performed correctly.Batch review performed on (b)(6) 2018 lot 163353: (b)(4) items manufactured and released on 26 july 2016.Expiration date: 2021-06-13 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Other devices involved: reference (b)(4) (k121416) tibial insert fixed sphere flex size 3/10 mm r lot 172812: (b)(4) items manufactured and released on 13 july 2017.Expiration date: 2022-06-29 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Reference (b)(4) (k140826) femoral component sphere cemented size 3+ r lot 171830: (b)(4) items manufactured and released on 19 july 2017.Expiration date: 2022-07-11 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The tibial tray was found internally rotated 8 months after primary.Surgeon planned to take it out and realign the base plate for better knee alignment.During revision the surgeon suspected infection as there was synovial fluid behind the cement.The femoral bone was also really soft.He decided to do a 2 stage revision: all the implants were removed and the specimens sent for analysis.He temporarily put the femur back in with antibiotic cement and cemented (temporarily) the poly.The surgeon also voiced that the femur component seemed more internally rotated and the tibial component also malrotated.
 
Additional Manufacturer Narrative
Update october 17, 2018.The case is not going to be revised with medacta products according to the secretary.

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T4-I3 R
Common Device Name
TIBIAL TRAY FIXED CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7804986
Report Number3005180920-2018-00627
Device Sequence Number16407195
Product Code JWH
UDI-Device Identifier07630030827167
UDI-Public07630030827167
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/13/2021
Device Catalogue Number02.12.T4I3R
Device Lot Number163353
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer07/23/2018
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR